Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 579, NWS Norman, OK

November 10, 20215 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Nov 10, 2021, 7:10 PM CST for 5 counties in Oklahoma. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 10, 2021, 7:10 PM CST (01:10 UTC)
Expired
Nov 10, 2021, 8:00 PM CST
In force
50 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cleveland County, OK, Lincoln County, OK, Oklahoma County, OK, Pottawatomie County, OK, Seminole County, OK

The radar

The Norman radar (KTLX), 32 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 10, 7:35 PM CSTTSTM WND GST 605 Sw Mcloud, OKTWO REPORTS OF NEAR 60 MPH WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 10, 3:26 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.2 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2021-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 964 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2021-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
964 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted.

659 
WUUS54 KOUN 110110
SVROUN
OKC027-081-109-125-133-110200-
/O.NEW.KOUN.SV.W.0579.211111T0110Z-211111T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
710 PM CST Wed Nov 10 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Northwestern Seminole County in east central Oklahoma...
  Southern Lincoln County in central Oklahoma...
  Southeastern Oklahoma County in central Oklahoma...
  Northeastern Cleveland County in central Oklahoma...
  Northern Pottawatomie County in central Oklahoma...

* Until 800 PM CST.

* At 709 PM CST, severe thunderstorms were located along a line
  extending from near Chandler to near Harrah, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Emergency management reported quarter size hail in Harrah.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Southeastern Oklahoma City, Norman, Shawnee, Tecumseh, Chandler,
  Harrah, McLoud, Stroud, Prague, Pink, Meeker, Davenport, Earlsboro,
  Johnson, Sparks, Kendrick, Brooksville, Newalla, Stella and Dale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3522 9739 3579 9687 3580 9662 3540 9663
      3521 9678
TIME...MOT...LOC 0109Z 260DEG 27KT 3567 9685 3546 9715 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Bunker
2 follow-up statements
250 
WWUS54 KOUN 110131
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
731 PM CST Wed Nov 10 2021

OKC109-110140-
/O.CAN.KOUN.SV.W.0579.000000T0000Z-211111T0200Z/
Oklahoma OK-
731 PM CST Wed Nov 10 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OKLAHOMA COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3522 9729 3565 9680 3580 9662 3540 9663
      3521 9678
TIME...MOT...LOC 0130Z 270DEG 27KT 3570 9666 3549 9697 

$$

OKC027-081-125-133-110200-
/O.CON.KOUN.SV.W.0579.000000T0000Z-211111T0200Z/
Seminole OK-Lincoln OK-Cleveland OK-Pottawatomie OK-
731 PM CST Wed Nov 10 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CST
FOR NORTHWESTERN SEMINOLE...SOUTHEASTERN LINCOLN...EAST CENTRAL
CLEVELAND AND NORTHERN POTTAWATOMIE COUNTIES...

At 730 PM CST, severe thunderstorms were located along a line
extending from 4 miles south of Stroud to 3 miles west of Meeker,
moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Eastern Norman, Shawnee, Tecumseh, Stroud, Prague, Pink, Meeker,
Earlsboro, Johnson, Sparks, Brooksville, Dale, eastern Lake
Thunderbird, Little, Bethel Acres, Little Axe, Aydelotte, Centerview
and Harjo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3522 9729 3565 9680 3580 9662 3540 9663
      3521 9678
TIME...MOT...LOC 0130Z 270DEG 27KT 3570 9666 3549 9697 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Bunker
312 
WWUS54 KOUN 110147
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
747 PM CST Wed Nov 10 2021

OKC027-110157-
/O.CAN.KOUN.SV.W.0579.000000T0000Z-211111T0200Z/
Cleveland OK-
747 PM CST Wed Nov 10 2021

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLEVELAND COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3521 9678 3522 9714 3526 9714 3540 9704
      3555 9687 3561 9663 3540 9663
TIME...MOT...LOC 0147Z 270DEG 27KT 3572 9652 3550 9684 

$$

OKC081-125-133-110200-
/O.CON.KOUN.SV.W.0579.000000T0000Z-211111T0200Z/
Seminole OK-Lincoln OK-Pottawatomie OK-
747 PM CST Wed Nov 10 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CST
FOR NORTHWESTERN SEMINOLE...SOUTHEASTERN LINCOLN AND NORTHERN
POTTAWATOMIE COUNTIES...

At 747 PM CST, severe thunderstorms were located along a line
extending from 5 miles south of Depew to 3 miles east of Meeker,
moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Shawnee, Tecumseh, Prague, Pink, Meeker, Earlsboro, Johnson,
Brooksville, Dale, Little, Bethel Acres, Aydelotte, Centerview and
Harjo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3521 9678 3522 9714 3526 9714 3540 9704
      3555 9687 3561 9663 3540 9663
TIME...MOT...LOC 0147Z 270DEG 27KT 3572 9652 3550 9684 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Bunker

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 2:18 PM CST, 4 hours 52 minutes earlier.

Area forecast discussion, Nov 10, 2:18 PM CST, 4 hours 52 minutes before
Area Forecast Discussion
National Weather Service Norman OK
218 PM CST Wed Nov 10 2021

...New SHORT TERM, LONG TERM, UPPER AIR...

.SHORT TERM...
(This evening through Thursday)
Issued at 206 PM CST Wed Nov 10 2021

An upper-level wave and surface frontal system will move east
across our forecast area this evening, bringing chances for
thunderstorms, some likely severe, and a breezy, cooler night.

Moderate instability and moderate vertical wind shear will
support strong to severe storms, with the usual wind/hail threats.
Hodographs are not overly impressive, but a few (relatively) weak
tornadoes will be possible this evening with any supercells that
develop, and with the QLCS that is expected to develop shortly
after sunset.

Once the cold front passes through, breezy north to northwest
winds will bring cooler weather, and an end to rain/storm chances.

CmS
&&

.LONG TERM...
(Thursday night through next Tuesday)
Issued at 206 PM CST Wed Nov 10 2021

Dry northwest flow (aloft) will be the rule through Monday. A wave
in the flow may bring a few showers to north-central Oklahoma late
Thursday night/very early Friday, although any showers that occur
will be brief, and generally light.

The cooler weather will include low temperatures around freezing
Saturday morning. As the forecast stands right now, most of the
area that is expected to reach freezing has already had a freeze
this season. However, none have had a "hard" freeze, so
Frost/Freeze headlines will likely be needed once the area is
better-defined.

The remainder of the forecast period should feature mainly
clear/dry weather with a slow warming trend.

CmS
&&

.AVIATION...
(18Z TAFS)
Issued at 1138 AM CST Wed Nov 10 2021

Low-level moisture continues to stream north ahead of a storm
system approaching from the High Plains region. This is causing
low ceilings across much of Oklahoma and north Texas. There will
be a chance for thunderstorms (some probably severe) late this
afternoon into the late evening, mainly east of KEND-KSPS,
shifting east with time. As a cold front sweeps across the region
this evening, clearing will follow, along with gusty northwest to
north winds.

&&

.UPPER AIR...
Issued at 206 PM CST Wed Nov 10 2021

Upper air flights are planned for 21Z and 11/00Z..

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  43  61  41  55 /  50   0  10   0
Hobart OK         41  64  40  59 /   0   0   0   0
Wichita Falls TX  45  66  42  62 /  10   0   0   0
Gage OK           37  61  34  55 /   0   0  10   0
Ponca City OK     40  60  39  52 /  40   0  20   0
Durant OK         47  66  42  62 /  80   0   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...23
LONG TERM....23
AVIATION...23
Hazardous weather outlook, Nov 10, 6:34 PM CST, 36 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
634 PM CST Wed Nov 10 2021

OKZ004>048-050>052-TXZ083>090-120045-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
634 PM CST Wed Nov 10 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Strong to severe thunderstorms will occur across portions of
central and southern Oklahoma, and north Texas through the
evening. Hail up to golf ball size and wind gusts up to 70 mph are
the main threat with the strongest storms. There is a low tornado
threat across portions of southern Oklahoma and north Texas.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel should
prepare for severe weather operations after 4 PM.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Freezing Temperatures...
Freezing temperatures are possible for much of Oklahoma early
Saturday morning.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Nov 10, 6:40 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
640 PM CST WED NOV 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             4 S LAKESIDE CITY       33.77N 98.55W
11/10/2021  M1.00 INCH       ARCHER             TX   EMERGENCY MNGR

&&
Local storm report, Nov 10, 6:42 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
642 PM CST WED NOV 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     TORNADO          4 SE BRAY               34.60N 97.76W
11/10/2021                   STEPHENS           OK   TRAINED SPOTTER

&&

PW
Local storm report, Nov 10, 6:48 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
648 PM CST WED NOV 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             4 NE BRAY               34.66N 97.78W
11/10/2021  E1.00 INCH       STEPHENS           OK   TRAINED SPOTTER

            DIMES AND QUARTERS. TIME ESTIMATED BASED ON
            RADAR.

&&

BRB
Local storm report, Nov 10, 6:53 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
653 PM CST WED NOV 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     HAIL             5 E JONES               35.57N 97.21W
11/10/2021  E1.00 INCH       OKLAHOMA           OK   FIRE DEPT/RESCUE

&&

PW
Local storm report, Nov 10, 6:55 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
655 PM CST WED NOV 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     HAIL             DEER CREEK              36.81N 97.52W
11/10/2021  M1.00 INCH       GRANT              OK   TRAINED SPOTTER

&&
Local storm report, Nov 10, 7:02 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
702 PM CST WED NOV 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     HAIL             3 N HARRAH              35.54N 97.16W
11/10/2021  E1.00 INCH       OKLAHOMA           OK   FIRE DEPT/RESCUE

&&

PW

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 6:15 PM CSTSpecial Weather StatementOUNGarvin30 min
Nov 10, 6:18 PM CSTSevere Thunderstorm Warning Considerable damage threatOUNPayne27 min
Nov 10, 6:20 PM CSTSevere Thunderstorm WarningOUNCarter, Garvin, Stephens40 min
Nov 10, 6:24 PM CSTSevere Thunderstorm WarningOUNLincoln, Logan, Oklahoma, Payne, Pottawatomie51 min
Nov 10, 6:36 PM CSTSpecial Weather StatementOUNCleveland, McClain24 min
Nov 10, 6:40 PM CSTTornado WarningOUNCarter, Garvin, Stephens27 min
Nov 10, 6:42 PM CSTSevere Thunderstorm WarningOUNJefferson21 min
Nov 10, 7:11 PM CSTSpecial Weather StatementOUNCarter34 min
Nov 10, 7:13 PM CSTSpecial Weather StatementOUNGarvin32 min
Nov 10, 7:17 PM CSTSpecial Weather StatementOUNBryan13 min
Nov 10, 7:18 PM CSTSpecial Weather StatementOUNPontotoc27 min
Nov 10, 7:31 PM CSTSpecial Weather StatementOUNBryan29 min
Nov 10, 7:33 PM CSTSpecial Weather StatementOUNBryan27 min
Nov 10, 7:41 PM CSTSevere Thunderstorm WarningOUNBryan19 min
Nov 10, 7:46 PM CSTTornado WarningOUNCarter, Murray27 min
Nov 10, 8:16 PM CSTSpecial Weather StatementOUNCarter29 min
Nov 10, 8:28 PM CSTSpecial Weather StatementOUNCoal32 min
Nov 10, 8:50 PM CSTSpecial Weather StatementOUNAtoka25 min
Nov 10, 8:56 PM CSTSpecial Weather StatementOUNAtoka34 min
Nov 10, 9:13 PM CSTSpecial Weather StatementOUNAtoka32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.